Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 35, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 17, 2012, 9:26 PM CDT. It took effect at May 18, 2012, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 9:26 PM CDT (02:26 UTC)
- In effect from
- May 18, 2012, 10:00 AM CDT
- Expired
- May 18, 2012, 9:24 PM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
819 WHUS73 KGRB 180226 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 926 PM CDT THU MAY 17 2012 ...GUSTY SOUTH WINDS EXPECTED FRIDAY... .WINDS WILL QUICKLY INCREASE FROM THE SOUTH THROUGH FRIDAY MORNING AS THE PRESSURE GRADIENT OVER LAKE MICHIGAN STRENGTHENS. WINDS UP TO 20 KNOTS WITH HIGHER GUSTS CAN BE EXPECTED FRIDAY AFTERNOON AND EARLY EVENING BEFORE DIMINISHING AFTER SUNSET. THE CONTINUED SOUTH FETCH WILL ALLOW FOR HAZARDOUS WAVES INTO THE EARLY OVERNIGHT HOURS BEFORE SUBSIDING TO 1 TO 3 FEET AROUND MIDNIGHT. LMZ541>543-181030- /O.NEW.KGRB.SC.Y.0035.120518T1500Z-120519T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 926 PM CDT THU MAY 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT SATURDAY. * WINDS...SOUTH AT 10 TO 20 KTS WITH GUST TO AROUND 25 KTS CAN BE EXPECTED BY FRIDAY MID-MORNING. * WAVES...BUILDING TO 3 TO 5 FT WITH THE HIGHEST WAVES IN NORTHERN PORTIONS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOLF
4 follow-up statements
122 WHUS73 KGRB 180928 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 428 AM CDT FRI MAY 18 2012 ...GUSTY SOUTH WINDS EXPECTED TODAY AND EARLY TONIGHT... .WINDS WILL INCREASE FROM THE SOUTH TODAY AS THE PRESSURE GRADIENT OVER LAKE MICHIGAN STRENGTHENS. WINDS UP TO 20 KNOTS WITH HIGHER GUSTS CAN BE EXPECTED FRIDAY AFTERNOON AND EARLY EVENING BEFORE DIMINISHING AFTER SUNSET. THE CONTINUED SOUTH FETCH WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET THIS AFTERNOON AND EVENING BEFORE SUBSIDING OVERNIGHT. LMZ541>543-181730- /O.CON.KGRB.SC.Y.0035.120518T1500Z-120519T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 428 AM CDT FRI MAY 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SATURDAY... * WINDS WITH BE FROM THE SOUTH AT 15 TO 20 KTS...WITH GUSTS TO AROUND 25 KTS. * WAVES WILL BUILD TO 3 TO 5 FT...WITH THE HIGHEST WAVES IN NORTHERN PORTIONS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
230 WHUS73 KGRB 181606 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1106 AM CDT FRI MAY 18 2012 ...GUSTY SOUTH WINDS EXPECTED TODAY AND EARLY TONIGHT... .WINDS WILL INCREASE FROM THE SOUTH TODAY AS THE PRESSURE GRADIENT OVER LAKE MICHIGAN STRENGTHENS. WINDS UP TO 25 KNOTS WITH HIGHER GUSTS CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING BEFORE DIMINISHING AFTER SUNSET. THE CONTINUED SOUTH FETCH WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET THIS AFTERNOON AND EVENING BEFORE SUBSIDING OVERNIGHT. LMZ541>543-190015- /O.CON.KGRB.SC.Y.0035.000000T0000Z-120519T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1106 AM CDT FRI MAY 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS WITH BE FROM THE SOUTH AT 15 TO 20 KTS...WITH GUSTS TO AROUND 25 KTS. * WAVES WILL BUILD TO 3 TO 5 FT...WITH THE HIGHEST WAVES IN NORTHERN PORTIONS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
389 WHUS73 KGRB 182031 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT FRI MAY 18 2012 ...GUSTY SOUTH WINDS AND HIGH WAVES EXPECTED THROUGH LATE TONIGHT... .GUSTY SOUTH WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT OVER LAKE MICHIGAN CONTINUES TO STRENGTHEN. WINDS UP TO 25 KNOTS WITH HIGHER GUSTS CAN BE EXPECTED BEFORE DIMINISHING LATER ON TONIGHT. THE CONTINUED SOUTH FETCH WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET BEFORE SUBSIDING OVERNIGHT. LMZ541>543-190430- /O.CON.KGRB.SC.Y.0035.000000T0000Z-120519T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 331 PM CDT FRI MAY 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * SOUTH WIND OF 15 TO 20 KTS...WITH GUSTS TO AROUND 25 KTS EXPECTED THROUGH LATE TONIGHT. * WAVES WILL BUILD TO 3 TO 5 FT...WITH THE HIGHEST WAVES IN NORTHERN PORTIONS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
038 WHUS73 KGRB 190224 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 924 PM CDT FRI MAY 18 2012 ...WINDS AND WAVES SUBSIDING... LMZ541>543-190330- /O.CAN.KGRB.SC.Y.0035.000000T0000Z-120519T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 924 PM CDT FRI MAY 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. | $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 6:45 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 17, 6:45 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 PM CDT THU MAY 17 2012 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY. PRECIPITATION CHANCES AND TEMPERATURES REMAIN THE PRIMARY CONCERNS DURING THIS PART OF THE FORECAST. RADAR TIME LAPSE FROM LATE MORNING THROUGH EARLY AFTERNOON CONTINUED TO SHOW RETURNS MOVING ACROSS NORTHERN WISCONSIN. THE SHOWERS IN THE NORTH WERE PRETTY LIGHT...DUE TO PLENTY OF DRY AIR BELOW ABOUT 700MB...WITH LESS THAN 0.05 INCH SHOWING UP ON AWOS/ASOS OBSERVATIONS IN VILAS COUNTY. MODELS INDICATED SOME UPPER DIVERGENCE ACROSS NORTHERN WISCONSIN TODAY...BUT THE AREA OF DIVERGENCE PUSHES OF THE STATE FOR TONIGHT AND FRIDAY. ONLY HAVE SLIGHT CHANCE OF SHOWERS IN THE NORTH FOR TONIGHT DUE TO DRY LOW LEVELS AND THE LACK OF GOOD UPPER DYNAMICS. WENT JUST A LITTLE BIT COOLER THAN THE PREVIOUS FORECAST...BUT STILL AS WARM OR WARMER THAN 12Z NAM OR GFS MOS. SHORT WAVE ENERGY STAYS NORTH OF WISCONSIN ON FRIDAY AS A RIDGE BUILDS OVER THE STATE...BUT NOT MODELS KEEP THE AREA DRY AND THERE DOES NOT APPEAR TO BE A GOOD TRIGGER TO GET THINGS GOING. WARMER AIR MOVING IN SHOULD ALLOW MOST OF THE AREA TO REACH THE THE 80S. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. TIMING OF THE COLD FRONT SUNDAY IS THE MOST CHALLENGING PART OF THE FORECAST. THE 12Z ECMWF HAS SPED UP FROM IT/S 00Z SOLUTION BUT IS NOT QUITE AS FAST AS THE GFS. EITHER WAY IT LOOKS LIKE THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS INTO MONDAY MORNING AS A WAVE OF LOW PRESSURE MOVES NORTHEAST ALONG THE FRONT. THEN DRY AND SEASONABLE WEATHER EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT AS WEAK UPPER RIDGE MOVES ACROSS THE REGION. AN SLOW MOVING FRONT APPROACHING FROM THE PLAINS SHOULD BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY. VERY SIGNIFICANT DIFFERENCES IN THE MODELS FOR FRIDAY AND SATURDAY AS THE GFS KEEPS WESTERLIES RIGHT ACROSS THE NORTHERN PLAINS AND GREAT LAKES WHILE THE ECMWF BUILDS AN IMPRESSIVE RIDGE OVER THE OHIO VALLEY AND GREAT LAKES. BOTH MODELS HAVE BEEN CONSISTENT SO DO NOT KNOW WHICH IS RIGHT. THE ECMWF WOULD BE A MINI HEAT WAVE WITH THE WARMEST TEMPERATURES OF THE YEAR FRIDAY AND SATURDAY WITH 90 DEGREE TEMPERATURES POSSIBLE. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. WEAK UPPER DISTURBANCE AND WARM ADVECTION WITH INCREASING SOUTHERLY FLOW LEADING TO MID CLOUD DECK AND FEW LIGHT SHOWERS OR SPRINKLES PASSING THROUGH NORTHERN WI. CLOUDS AND ANY REMAINING LIGHT SHOWERS EXPECTED TO LIFT NORTH OF THE AREA OVERNIGHT...WITH MOSTLY CLEAR SKIES AND BREEZY SOUTH WINDS EXPECTED FOR FRIDAY. LLWS EXPECTED MUCH OF NIGHT WITH SOUTH TO SOUTHWEST WINDS OF 40 TO 50 KNOTS JUST OFF THE SURFACE. TE && .FIRE WEATHER...TEMPERATURES AND WINDS ARE EXPECTED TO REACH RED FLAG CRITERIA ON FRIDAY...BUT RH VALUES SHOULD BOTTOM OUT AROUND 30 PERCENT. SO NO FIRE WEATHER WATCH WILL BE ISSUED WITH THIS ZONE PACKAGE. THE MIDNIGHT SHIFT MAY WANT TO ISSUE A WATCH IF THEY FEEL THAT RH VALUES WILL APPROACH CRITERIA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 17, 3:29 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 329 PM CDT THU MAY 17 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 329 PM CDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-182030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 329 PM CDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY BRISK SOUTH WINDS AND BUILDING WAVES MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT AT TIMES FROM FRIDAY THROUGH SUNDAY. PATCHY MARINE FOG MAY REDUCE VISIBILITIES SUNDAY INTO MONDAY MORNING...AND CREATE A HAZARD FOR MARINERS. THERE IS A CHANCE OF THUNDERSTORMS LATER SUNDAY INTO MONDAY...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL DEVELOP.
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.